MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC
Model Number 20226
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon detachment occurred.Vascular access has obtained via the radial artery.The target lesion was located in the subclavian artery.A 8.0 x 30 x 75 cm express ld iliac / biliary stent was advanced and successfully deployed.However, upon removal of the balloon catheter through the sheath in the radial artery, the balloon came off the catheter delivery system and was stuck in the sheath.The detached balloon was removed upon removal of the sheath and the procedure completed.There were no patient complications reported and the patient was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.The device was returned advanced through the customers 6fr introducer sheath.The recommended sheath size is a 6fr introducer sheath.The sheath used by the customer was not returned for analysis.A visual and microscopic examination identified that the balloon had been inflated.No issues were identified with the balloon material that may have contributed to the complaint incident.The stent of the device was not returned as it was successfully implanted in the patient.A visual and microscopic examination identified no issues with the tip of the that could have contributed to the complaint incident.A visual and tactile examination found the shaft of the device to be stretched and completely detached at the proximal balloon bond.This type of damage is consistent with excessive tensile force being applied to the device.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon detachment occurred.Vascular access has obtained via the radial artery.The target lesion was located in the subclavian artery.A 8.0x30x75cm express ld iliac / biliary stent was advanced and successfully deployed.However, upon removal of the balloon catheter through the sheath in the radial artery, the balloon came off the catheter delivery system and was stuck in the sheath.The detached balloon was removed upon removal of the sheath and the procedure completed.There were no patient complications reported and the patient was fine.

Brand Name
EXPRESS LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8851214
Report Number2134265-2019-09085
Device Sequence Number11139227
Product Code NIO
UDI-Device Identifier08714729579670
UDI-Public08714729579670
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2021
Device Model Number20226
Device Catalogue Number20226
Device Lot Number0022702107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer09/04/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1